Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 10, NWS San Angelo, TX

November 17, 201721 counties in Texas

NWS San Angelo, TX issued this wind advisory at Nov 17, 2017, 2:48 PM CST for 21 counties in Texas. It took effect at Nov 18, 2017, 6:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 17, 2017, 2:48 PM CST (20:48 UTC)
In effect from
Nov 18, 2017, 6:00 AM CST
Expired
Nov 18, 2017, 3:00 PM CST
In force
9 hr
Issued by
NWS San Angelo, TX
All 21 counties

Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 75 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2017-11-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2017-11-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3034 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

001 
WWUS74 KSJT 172048
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
248 PM CST Fri Nov 17 2017

.A cold front will move through West Central Texas during the day 
and will bring strong, north winds.

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-155-168-180500-
/O.NEW.KSJT.WI.Y.0010.171118T1200Z-171118T2100Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-Coleman-Brown-McCulloch-San Saba-Menard-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, HASKELL, THROCKMORTON, WOODSON, STAMFORD, 
ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, 
COLEMAN, BROWNWOOD, BRADY, SAN SABA, and MENARD
248 PM CST Fri Nov 17 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 3 PM CST SATURDAY...

The National Weather Service in San Angelo has issued a Wind
Advisory, which is in effect from 6 AM to 3 PM CST Saturday. 

* TIMING...6 AM to 3 PM

* WINDS...North 25 to 35 with gusts up to 40 mph.

* IMPACTS...Hazardous driving conditions, especially on west to
  east roadways such as Interstate 20, Interstate 10 and Highway
  87. Loose objects will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected. 
Winds this strong can make driving difficult...especially for high
profile vehicles. Use extra caution.

&&

$$
2 follow-up statements
399 
WWUS74 KSJT 180456
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
1056 PM CST Fri Nov 17 2017

.A cold front will move through West Central Texas during the day
and will bring strong, north winds.

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-155-168-181300-
/O.CON.KSJT.WI.Y.0010.171118T1200Z-171118T2100Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-Coleman-Brown-McCulloch-San Saba-Menard-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, HASKELL, THROCKMORTON, WOODSON, STAMFORD, 
ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, 
COLEMAN, BROWNWOOD, BRADY, SAN SABA, and MENARD
1056 PM CST Fri Nov 17 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 3 PM CST
SATURDAY...

* TIMING...6 AM to 3 PM

* WINDS...North 25 to 35 with gusts up to 40 mph.

* IMPACTS...Hazardous driving conditions, especially on west to 
  east roadways such as Interstate 20, Interstate 10 and Highway 
  87. Loose objects will be blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$
205 
WWUS74 KSJT 181213
NPWSJT

URGENT - WEATHER MESSAGE
National Weather Service San Angelo TX
613 AM CST Sat Nov 18 2017

TXZ049-054-064>066-071>073-076-077-098-099-113-114-127-128-139-
140-154-155-168-182100-
/O.CON.KSJT.WI.Y.0010.000000T0000Z-171118T2100Z/
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Haskell-Throckmorton-Jones-Shackelford-Taylor-
Callahan-Coleman-Brown-McCulloch-San Saba-Menard-
Including the cities of ROTAN, ROBY, SWEETWATER, STERLING CITY, 
ROBERT LEE, BRONTE, BALLINGER, WINTERS, MERTZON, SAN ANGELO, 
EDEN, OZONA, ELDORADO, HASKELL, THROCKMORTON, WOODSON, STAMFORD, 
ANSON, HAMLIN, ALBANY, ABILENE, CLYDE, BAIRD, CROSS PLAINS, 
COLEMAN, BROWNWOOD, BRADY, SAN SABA, and MENARD
613 AM CST Sat Nov 18 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...6 AM to 3 PM

* WINDS...North 25 to 35 with gusts up to 40 mph.

* IMPACTS...Driving may become difficult for high profile vehicles
  on east to west roadways such as Interstate 20, Interstate 10
  and Highway 87 due to strong crosswinds. Unsecured lightweight 
  objects will be blown around.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 mph are expected.
Winds this strong can make driving difficult...especially for
high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Nov 17, 11:30 AM CST, 3 hours 18 minutes earlier.

Area forecast discussion, Nov 17, 11:30 AM CST, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1130 AM CST Fri Nov 17 2017

.AVIATION...
/18Z TAFS/

The early morning stratus has dissipated across all terminals.
Expect VFR conditions across all terminals for the next 24 hours.
Gusty southwest winds will develop this afternoon. Winds will
between 10-15 knots with gusts up to 25 knots. The winds will
subside by the early evening. A cold front will move through the
area Saturday morning. Winds will shift to the north-northwest
following the frontal passage. Winds will be gusty across all
sites tomorrow morning and afternoon. Winds will be between 15-25
knots with isolated gusts approaching 30 knots.

&&

.PREV DISCUSSION... /issued 550 AM CST Fri Nov 17 2017/

AVIATION...
/12Z TAFS/

MVFR ceilings will affect the southern terminals through the mid
to late morning hours before scattering out to VFR. The exception
will be KSOA where IFR/LIFR ceilings and visibilities will persist
through mid morning, with conditions improving to MVFR through
late morning. VFR conditions are expected across the terminals
this afternoon into tonight. Expect gusty southwest winds to
develop by mid morning through afternoon, subsiding by sunset.
Southwest winds will increase again at KSJT and KABI after 03Z.

PREV DISCUSSION... /issued 335 AM CST Fri Nov 17 2017/

SHORT TERM...
(Today and Tonight)

.Record High Temperatures Today...

Unseasonably warm temperatures will occur across the entire area
today, with record high temperatures likely. The combination of a
strong 850 MB thermal ridge and gusty southwest surface winds will
result in afternoon highs in the mid and upper 80s this afternoon.
Some low clouds will affect far southern sections through late
morning, otherwise skies will be sunny today. A strengthening lee
trough will result in a tightening pressure gradient today, with
southwest winds 10 to 20 mph by afternoon. The following data shows
forecast high temperatures and climate data for November 17th.

Abilene Record High: 86 in 1938
Abilene Forecast High: 86

San Angelo Record High: 84 in 1938
San Angelo Forecast High: 88

A progressive short wave will move east across the Rockies and into
the Plains tonight, with an associated cold front entering the
northern Big Country towards daybreak Saturday. It will be mostly
clear and mild overnight, with lows in the mid and upper 50s.

LONG TERM...
(Saturday through Thursday)

A large upper level trough will swing across the Plains Friday night
into Saturday, sending a cold front through West Central Texas
Saturday morning. No rain is forecast with the front, but cooler
temperatures and gusty north winds of 10 to 20 mph can be expected
behind the front. Highs on Saturday will be near seasonal normals,
in the mid to upper 60s. Surface high pressure will build into the
area Saturday night into Sunday morning, resulting in light winds.
Ideal radiational cooling conditions are expected Sunday morning,
allowing temperatures to drop into the mid to upper 30s for most
locations, although a few low lying areas may drop into the lower
30s. Below normal temperatures are expected on Sunday with highs in
the upper 50s to lower 60s.

A steady warm up is forecast for the first part of the work week,
with highs getting back into the mid 60s on Monday and near 70 on
Tuesday. Overnight lows will generally be in the 40s.

Model difference arise with respect to the handling of the next
upper level trough that is forecast to move across the Plains during
the middle of next week. The 00z GFS is deeper with the associated
trough, bringing a slight chance of showers to the region Tuesday
night, with the ECMWF offering a mainly dry solution. For now, PoPs
were kept in the slight chance category Tuesday night. This trough
will result in a cold front moving through the region on Tuesday,
resulting in cooler temperatures and gusty north winds. Expect near
seasonal temperatures on Wednesday and Thursday, with highs in the
60s and overnight lows in the 40s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 57  63  34  60 /   0   0   0   0
San Angelo 	 57  67  34  61 /   0   0   0   0
Junction 	 57  70  35  62 /   0   0   0   0
Brownwood 	 58  67  34  60 /   0   0   0   0
Sweetwater 	 56  62  36  58 /   0   0   0   0
Ozona      	 55  68  35  60 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/40
Hazardous weather outlook, Nov 17, 2:03 PM CST, 45 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
203 PM CST Fri Nov 17 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-182015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
203 PM CST Fri Nov 17 2017

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

A cold front will bring gusty north winds across much of the area
tomorrow. A Wind Advisory will be in effect during the morning
and afternoon hours. Expect sustained winds between 25-35 mph with
isolated gusts up to 40 mph.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The threat for Widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.